Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Collasped after taking Azathioprine!


07-20-2013, 02:41 PM   #1
HorseLover!!
Senior Member
 
HorseLover!!'s Avatar
 
Join Date: Dec 2011
Location: Penryn, Cornwall UK

My Support Groups:
Collasped after taking Azathioprine!

I have been on Aza for a year now and yesterday after taking my dose i started to not be able to breathe properly for about 2 mins then i just completely collapsed , i was out for a good 15 mins and ever since then i havent been able to breathe properly?? Has anyone else had this before while being on Aza??
07-20-2013, 02:48 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Wow that sounds really scary. Please call your doctors emergency service or goto the ER. Definitely don't take another dose before being seen by a medical professional. You could be developing anaphylaxis to the medication.
07-20-2013, 03:06 PM   #3
HorseLover!!
Senior Member
 
HorseLover!!'s Avatar
 
Join Date: Dec 2011
Location: Penryn, Cornwall UK

My Support Groups:
Thanks i will do, it is pretty scary
07-24-2013, 02:18 PM   #4
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
Hi HorseLover!! ,

Just checking in to see how you are doing? What did your doctor's say about your breathing and collapsing?
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

07-24-2013, 03:00 PM   #5
upsetmom
Senior Member
 
upsetmom's Avatar
 
Join Date: May 2012
Location: New South Wales, Australia

My Support Groups:
This is interesting.
My daughter had been on lmuran for 3 months when she collapsed at school l took her straight to ER but we never found out the cause. Luckily it hasn't happened again.
__________________
Daughter dx CD March2012...
(aged 14)

Currently on:
40mg Humira
125mg Imuran




Dx Premature Ovarian Failure 2014



07-24-2013, 03:14 PM   #6
alex_chris
Senior Member
 
alex_chris's Avatar
 
Join Date: Apr 2013
Location: Frankfurt, Germany
I am not saying that aza can't cause the reaction you experienced, but knowing how aza works, I would be surprised if taking it can cause breath shortage and a blackout immediately. The reason is simply that it takes some time for aza to go into the bloodstream and then its main function is inhibiting the protein synthesis for white blood cells.

Have you experienced any other deficiencies lately (iron deficiency, for instance?) or did you eat anything unusual? Was it a new box of aza from a different manufacturer (you could be allergic to a non active ingredient)?
__________________
-----
Crohn's diagnosed in 1999
On Aza from 2003 to 2008 and from 2010 again until Today
60cm of smaller intestine removed in 2003
Vitamin therapy with D3, B6, B12, magnesium, zinc, folic acid for years
Iron therapy with Tardyferron 80mgx2 and Loesferron 80mg for years
Yoga, running, freeletics on the sport side!
07-25-2013, 07:19 AM   #7
HorseLover!!
Senior Member
 
HorseLover!!'s Avatar
 
Join Date: Dec 2011
Location: Penryn, Cornwall UK

My Support Groups:
This is interesting.
My daughter had been on lmuran for 3 months when she collapsed at school l took her straight to ER but we never found out the cause. Luckily it hasn't happened again.
I was at work at the time and I ended up in the back of an ambulance on my way to hospital , when I got there they did x-rays of my chest and my stomach they didn't find anything, they kept me in since Sunday for two nights so I was allowed out Tuesday afternoon, but they told me I was having a Crohn's flare, not as bad as I have done but it was mild. they decided to see how I go again on the azathioprine and if it happens again to let my GP know, hopefully it doesn't happen again, but overall they didn't really find out a cause.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Collasped after taking Azathioprine!
Thread Tools


All times are GMT -5. The time now is 01:59 PM.
Copyright 2006-2017 Crohnsforum.com